I have been on Tamoxifen for the last 16 months. I recently had 6 chest infections since March and I have just been diagnosed with asthma. My dr mention there was a study recently in US looking at Tamoxifen and asthma. I was wondering if anybody else with breast cancer and on Tamoxifen have developed asthma and is there a connection?
Hi. There have been reported cases of asthma attacks induced by Tamoxifen intake (see Smith RP, et al. Tamoxifen Induced Asthma. Lancet. 1993 Mar 20;341(8847):772). However, the exact percentage of women who take Tamoxifen and who develop asthma has not been reported in the scientific literature. What has been mentioned is dyspnea (difficulty in breathing), which 8% of those taking Tamoxifen have experienced during the course of treatment. My guess is that some of those cases reported as "dyspnea" are actually asthma attacks.
Your recent diagnosis of asthma may or may not be related to Tamoxifen intake. Repeated chest infections can also stimulate your airways to become "hyper-reactive". If your asthma attacks are mild, infrequent and are easily controlled by medication, it may still be advantageous for you to continue taking Tamoxifen for its benefits in reducing breast cancer recurrence. If the attacks are increasing in frequency and severity, you may wish to discuss the option of stopping Tamoxifen with your oncologist.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.